Alert archive / Alaska / Blizzard Warnings in 2009
Blizzard Warning 11, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Feb 12, 2009, 4:46 AM AKST. It took effect at Feb 12, 2009, 9:00 AM AKST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 4:46 AM AKST (13:46 UTC)
- In effect from
- Feb 12, 2009, 9:00 AM AKST
- Expired
- Feb 13, 2009, 9:59 AM AKST
- In force
- 25 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 121346 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 446 AM AKST THU FEB 12 2009 AKZ155-130300- /X.UPG.PAFC.BZ.A.0010.090212T1800Z-090213T0600Z/ /X.NEW.PAFC.BZ.W.0011.090212T1800Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 446 AM AKST THU FEB 12 2009 ...BLIZZARD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM AKST THIS EVENING ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM AKST THIS EVENING. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE IS ENTERING THE SOUTHWESTERN BERING THIS MORNING. SNOW WILL DEVELOP WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THIS MORNING THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
7 follow-up statements
000 WWAK42 PAFC 122012 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1112 AM AKST THU FEB 12 2009 AKZ187-130915- /X.NEW.PAFC.WS.W.0002.090212T2300Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 1112 AM AKST THU FEB 12 2009 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM AKST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR HIGH WINDS AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$ AKZ191-130600- /X.EXA.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1112 AM AKST THU FEB 12 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1112 AM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. AN AREA OF LOW PRESSURE IS ENTERING THE SOUTHWESTERN BERING THIS MORNING. SNOW WILL DEVELOP WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THIS MORNING THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 130117 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AKST THU FEB 12 2009 AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 417 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 417 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131430- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 417 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130121 CCA WSWALU URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 418 PM AKST THU FEB 12 2009 AKZ155-130600- /X.COR.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 418 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 418 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131445- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 418 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130339 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 639 PM AKST THU FEB 12 2009 AKZ161-131500- /X.EXB.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE COAST AND ALASKA PENINSULA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE COAST AND ALASKA PENINSULA. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND ALASKA PENINSULA A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131645- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 639 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130543 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 843 PM AKST THU FEB 12 2009 AKZ155-191-130645- /X.CAN.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA-WESTERN ALEUTIANS- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND... SHEMYA AND AMCHITKA 843 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. VISIBILITIES HAVE IMPROVED OVER THE LAST FEW HOURS. $$ AKZ161-131500- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 843 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND ALASKA PENINSULA A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131800- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 843 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 131205 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 305 AM AKST FRI FEB 13 2009 AKZ187-131315- /X.CAN.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 305 AM AKST FRI FEB 13 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER STORM WARNING. WINDS HAVE FALLEN OVER THE LAST FEW HOURS BELOW WARNING LEVELS. SUSTAINED WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 WILL CONTINUE THROUGH THIS MORNING BEFORE DIMINISHING TO 20 MPH OUT OF THE NORTHWEST THIS AFTERNOON. $$ AKZ161-131900- /X.EXT.PAFC.BZ.W.0011.000000T0000Z-090213T1900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 305 AM AKST FRI FEB 13 2009 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM AKST THIS MORNING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 AM AKST THIS MORNING. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH THIS MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK42 PAFC 131859 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 959 AM AKST FRI FEB 13 2009 AKZ161-132000- /X.CAN.PAFC.BZ.W.0011.000000T0000Z-090213T1900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 959 AM AKST FRI FEB 13 2009 ...BLIZZARD WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Feb 11, 5:00 PM AKST, 11 hours 46 minutes earlier.
Area forecast discussion, Feb 11, 5:00 PM AKST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AKST WED FEB 11 2009
.ANALYSIS AND UPPER LEVELS...
A VERY ACTIVE PATTERN CONTINUES ACROSS THE STATE TODAY. A TRANSIENT
UPPER LEVEL RIDGE LOCATED OVER THE EASTERN BERING SEA IS SEPARATING
TWO TROUGHS...A NEGATIVELY TILTED SHORT WAVE TROUGH EXTENDING
SOUTHEAST FROM THE CHUKCHI SEA TO THE NORTHERN GULF AND A SECOND ONE
WHICH IS QUASI-STATIONARY TO THE WEST WITH AN AXIS NEAR THE KAMCHATKA
PENINSULA.
AT THE SURFACE...A STRONG LOW SPUN UP EARLY THIS MORNING SOUTH OF
KODIAK ISLAND ASSOCIATED WITH THE FIRST UPPER TROUGH. THE SURFACE LOW
IS CURRENTLY MOVING INTO THE CENTRAL GULF WHERE IT WILL QUICKLY
WEAKEN THIS EVENING. SOUTH OF THE WESTERN ALEUTIANS...ANOTHER SURFACE
LOW IS RAPIDLY DEVELOPING AND WILL BECOME THE FOCUS FOR THE WESTERN
HALF OF THE STATE OVER THE NEXT SEVERAL DAYS.
.MODEL DISCUSSION...
MODELS ARE HANDLING THE LOW NEAR KODIAK MUCH BETTER THIS AFTERNOON
AND ARE IN GOOD AGREEMENT THROUGH TOMORROW AFTERNOON. ALL MODELS
WEAKEN THE STACKED LOW NEAR KODIAK TONIGHT AND DEVELOP A LOW FURTHER
SOUTH OFF THE COAST OF WASHINGTON AS A SHORT WAVE RIDES DOWN THE JET
IN THE CENTRAL GULF. ANOTHER LOW SOUTH OF ADAK TO WORK INTO THE
BERING SEA TONIGHT AND TOWARD SAINT PAUL TOMORROW AS A RIDGE BUILDS
FARTHER WEST. AFTER THIS...MODELS START TO DIVERGE SOMEWHAT WITH THE
GFS BEING THE OUTLIER EVEN THOUGH THE UPPER LEVEL PATTERN REMAINS THE
SIMILAR. THE NAM AND ECMWF SEEMS TO HANDLE THE SITUATION A LITTLE
BETTER AS THE LOW IN THE BERING MOVES TOWARD THE WEST COAST OF ALASKA
FRIDAY. THE GFS DOES NOT DEVELOP A TRIPLE POINT LOW AS WOULD BE
EXPECTED WITH THE JET STREAM RIDING TO THE SOUTH OF THE MAIN LOW. THE
NAM LETS THE LOW MOVE INLAND BUT SLOWER THAN THE GFS FRIDAY NIGHT AND
MUCH FASTER THAN THE ECMWF. SO...FORECAST REALLY REFLECTS THE NAM
THROUGH THE FIRST FEW DAYS. ANOTHER LOW TO FOLLOW THE RIDGE IN THE
BERING OVER THE WEEKEND AND REMAINS PREDOMINANTLY SOUTH OF THE
ALEUTIANS. THE MODELS SEEM TO HANDLE THE GENERAL PROGRESSION OF THIS
LOW WELL AS IT MOVES TO THE COAST SATURDAY NIGHT AND STALLS SUNDAY
WITH STRONG HIGH PRESSURE OVER THE YUKON AND EASTERN ALASKA. FARTHER
IN THE FORECAST...THE BERING FORECAST BECOMES RATHER UNCERTAIN AS THE
FLOW TURNS MORE ZONAL IN THE GFS AND ITS ENSEMBLE MEMBERS AND NOT SO
MUCH IN THE ECMWF.
.SHORT TERM FORECAST...
SOUTHCENTRAL...
AN UPPER SHORT WAVE THAT SPAWNED THE SURFACE LOW SOUTH OF KODIAK
ISLAND IS BECOMING A CUTOFF LOW IN THE NORTHERN GULF. WINDS
ASSOCIATED WITH THIS SYSTEM ARE MUCH STRONGER THAN ANTICIPATED WITH
GUSTS AS HIGH AS HURRICANE FORCE REPORTED AT AMATULI ISLAND. MAXIMUM
GALES WERE REPORTED OVER MUCH OF THE NORTHERN GULF AND EVEN THE
SOUTHERN HALF OF COOK INLET. OVERRUNNING MOISTURE SPREAD SNOW
NORTHWARD MUCH FASTER THAN ANTICIPATED FROM KODIAK UP TO THE SUSITNA
VALLEY. HEAVY SNOW ENDED IN KODIAK CITY EARLY THIS MORNING ALTHOUGH
MOISTURE ON THE BACK SIDE OF THE LOW IS WRAPPING AROUND AND BRINGING
ANOTHER SHOT OF MODERATE TO HEAVY SNOW. WINDS ACCOMPANYING THE WRAP
AROUND MOISTURE ARE ALSO HELPING TO REDUCE VISIBILITY TO LESS THAN
ONE MILE ACROSS THE ISLAND. THE WINTER WEATHER ADVISORY FOR KODIAK
WAS EXTENDED INTO THE EVENING TO ACCOUNT FOR THE WRAP AROUND MOISTURE
AND ADDITIONAL SNOWFALL.
A SHORTWAVE EMBEDDED WITHIN THE SOUTHERLY FLOW ON THE EASTERN SIDE OF
THE TROUGH IS CURRENTLY ENHANCING THE WINDS AND PRECIPITATION ACROSS
SOUTHCENTRAL. COOLING CLOUD TOPS ARE EVIDENT ON THE IR SATELLITE IN
THE LAST COUPLE OF HOURS AS THE UPPER WAVE MOVES INLAND.
PRECIPITATION WILL CONTINUE ALONG THE COAST AND SLOWLY TAPER OFF
INLAND OVERNIGHT. SNOWFALL INLAND WILL REMAIN LIGHT WITH THE
EXCEPTION OF UPSLOPE AREAS OF THE ALASKA RANGE. THE UPPER TROUGH AXIS
WILL NOT MOVE THROUGH UNTIL AROUND 18Z THURSDAY SO WILL KEEP LIGHT
SNOW IN THE FORECAST THROUGH THEN. CLEARING ON THE BACKSIDE OF THE
SYSTEM COUPLED WITH THE RECENT SNOWFALL AND A SHORTWAVE UPPER LEVEL
RIDGE WILL LIKELY LEAD TO AREAS OF FOG REDEVELOPING ALONG COOK INLET
LATER ON THURSDAY.
THIS CLEARING WILL BE SHORT-LIVED AS THE NEXT LOW PRESSURE SYSTEM
MOVES TOWARD BRISTOL BAY AND THE ASSOCIATED FRONT MOVES INTO THE
NORTHERN GULF ON THURSDAY NIGHT INTO FRIDAY. MODELS HAVE BEEN
INCONSISTENT WITH THE STRENGTH OF THE FRONT WHEN IT REACHES THE
GULF...SO WILL ONLY MENTION THE CHANCE OF PRECIPITATION AND STRONGER
WINDS THROUGH THE WEEKEND.
SOUTHWEST ALASKA...
VERY ACTIVE SHORT TERM FORECAST OUT WEST. A STRONG AREA OF LOW
PRESSURE WILL CROSS THE WESTERN ALEUTIANS AND MOVE INTO THE BERING
LATE TONIGHT...THEN TRACK EAST THROUGH THE SOUTHERN BERING THROUGH
FRIDAY. STRONG WINDS SURROUND THE LOW...BUT THE STRONGEST WINDS WILL
BE ON THE BACK SIDE OF THE LOW IN THE WESTERN AND CENTRAL ALEUTIANS
THURSDAY THROUGH FRIDAY MORNING. THESE WINDS WILL COINCIDE WITH COLD
ADVECTION...THUS FEEL THAT THESE WINDS WILL BE QUITE GUSTY IN NATURE.
WILL UPGRADE HIGH WIND WATCHES TO HIGH WIND WARNINGS FOR THE WESTERN
AND CENTRAL ALEUTIANS WITH THE AFTERNOON FORECAST PACKAGE. ALTHOUGH
THERE MAY BE SOME BLOWING SNOW AS WELL...OPTED FOR HIGH WIND WARNING
INSTEAD OF A BLIZZARD WARNING AS THE SNOW WILL BE RATHER WET IN
NATURE AND THE WINDS SHOULD BE A BIGGER DEAL THAN THE BLOWING SNOW.
A FAIRLY STRONG FRONT WILL MOVE OUT AHEAD OF THE LOW AS WELL...BUT
WINDS WITH THIS FRONT WILL REMAIN BELOW HIGH WIND CRITERIA YET
STRONG ENOUGH FOR STRONG WIND HEADLINES. WARM AIR WILL MOVE IN FAST
WITH THE SOUTHERLY WINDS...SO LITTLE CONCERN OF BLIZZARD CONDITIONS
FOR THE EASTERN ALEUTIANS...AKPEN...AND PRIBILOFS. HOWEVER...NOT
SURE THE WARM AIR WILL MOVE IN FAST ENOUGH AS THE FRONT REACHES THE
WEST COAST THURSDAY AFTERNOON AND EVENING...AND WE WILL HOIST A
BLIZZARD WATCH FOR THE KUSKOKWIM DELTA WITH THIS FORECAST PACKAGE. A
WEAK AREA OF HIGH PRESSURE WILL MOVE IN BEHIND THIS SYSTEM...BUT
THIS WILL BE SHORT-LIVED AS ANOTHER POTENT LOW PRESSURE SYSTEM MOVES
NORTHEAST TO THE CENTRAL ALEUTIANS SATURDAY.
LONG TERM FORECAST...
A LOW TO MOVE OUT OF THE CENTRAL ALEUTIANS SATURDAY WITH GALES AND
POSSIBLE STORM FORCE WINDS. THE LOW TO WEAKEN AS IT REACHES THE WEST
COAST OF ALASKA SUNDAY AND SLOWLY PROGRESS EAST AS IT BREAKS DOWN THE
HIGH OVER EASTERN ALASKA. VERY UNCERTAIN PATTERN OVER THE BERING
BEHIND THIS LOW THROUGH THE WEEKEND AND INTO NEXT WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER WEATHER ADVISORY ZONE 171
BLIZZARD WATCH THURSDAY ZONE 155 ALONG THE COAST.
MARINE...HURRICANE FORCE...172 175
STORM WARNING...170 176 185
GALE WARNING...120 130 132 138 140
150 155 160 165 171 179 180
HEAVY FREEZING SPRAY WARNING...140
FIRE WEATHER...NONE.
AB/JN/TF FEB 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:00 PM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Feb 11, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Feb 11, 4:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Feb 11, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Feb 11, 4:24 PM AKST | Blizzard Watch | AFC | 12 hr | |
| Feb 11, 4:29 PM AKST | High Wind Warning | AFC | 18 hr | |
| Feb 12, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Feb 12, 4:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Feb 12, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Feb 12, 11:12 AM AKST | Winter Storm Warning | AFC | 16 hr |
Nearby
Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.